MAUDE Adverse Event Report: INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS XPERIM HARDWARE

INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS XPERIM HARDWARE
Model Number 453564634201
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the patient went into ventricular fibrillation (v-fib.) when the ekg went flat line even though the patient was not flat line.Staff used a defibrillator to get the heart rate back to normal.There was no lasting impact to the patient reported as a result of this issue.The device was in use and the patient went into v-fib.
 
Additional Manufacturer Narrative
A philips field service engineer (fse) was dispatched to the customer's site to address the reported problem.The device evaluation was performed by the fse on the actual device involved in this complaint.According to service notes, the fse discovered that the ecg leads the customer was using (m1968a) are old and worn.Customer is using radio translucent leads that do not attach to the electrode pads securely.The fse tested the system with opaque leads and confirmed the system is functioning as intended.The device passed all functional testing and was returned to service.The investigation for the issue reported concluded that, the reported issue was attributed to the staff using worn ecg leads and radio translucent leads that do not securely attach to the electrode pads.The xper flex cardio physiomonitoring system is connected to patients during normal operation.Detachable parts (cables, probes, sensors, etc.) are subject to deterioration and wear and tear during normal use.Users are responsible to inspect and test detachable parts for integrity and proper operation on a regular basis and to replace such parts as necessary.Failure to perform such inspection, testing and replacement of detachable parts may result in improper system function and accuracy and may impact system safety.Also stated in the ifu: per section 2.4.42 alternate monitoring source: the acc/aha guidelines for cardiac catheterization labs (jacc volume 18, no.5) emphasize the importance of patient monitoring during cardiac catheterization procedures.In view of this, philips healthcare strongly recommends that redundant monitoring capabilities be available.The xper flex cardio physiomonitoring system should not be the sole means of monitoring patients during cardiac catheterization procedures.The absence of further calls supports that the reported problem has not reoccurred.The device remains in use at the customer's facility.Subsequent to the receipt of this complaint, an issue impact assessment ((b)(4)) was submitted for the issue reported.Any additional investigation or action taken will be documented in the respective record.
 
Event or Problem Description
The customer reported that the patient went into ventricular fibrillation (v-fib.) when the ekg went flat line even though the patient was not flat line.Staff used a defibrillator to get the heart rate back to normal.There was no lasting impact to the patient reported as a result of this issue.The device was in use and the patient went into v-fib.Additional information received from technical support indicated that, the patient was stable upon entering the room, but then declined when the software failed (ecg flatlined).Staff used a defibrillator to get the patients heart rate back to a normal rhythm.There was no lasting impact to the patient reported by the customer as a result of this incident.Additional patient information was requested from the customer; however, none has been provided.Customer claims to have replaced leads and performed a power drain without resolve.Customer is now requesting onsite support to further evaluate the device because they feel it is unstable for patient monitoring.

Brand Name
XPERIM HARDWARE
Common Device Name
XPERIM HARDWARE
Manufacturer (Section D)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer (Section G)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer Contact
tara mackinnon
222 jacobs street
cambridge, MA 02141
MDR Report Key12225469
Report Number1051786-2021-10038
Device Sequence Number4440641
Product Code MWI
UDI-Device Identifier00884838084902
UDI-Public00884838084902
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number453564634201
Device Catalogue Number453564634201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Distributor Facility Aware Date07/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown